Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 18, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 26, 2009, 7:25 PM CDT for 13 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 7:25 PM CDT (00:25 UTC)
- Expired
- Apr 26, 2009, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 270025 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 725 PM CDT SUN APR 26 2009 ...STRONG WINDS CONTINUE TO BLOW ACROSS PARTS OF EASTERN OKLAHOMA... .THE WIND ADVISORY ISSUED EARLIER TODAY HAS BEEN EXTENDED UNTIL 10 PM. OKZ054>057-059>062-064-067-270300- /O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/ /O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...WAGONER 725 PM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THIS WIND ADVISORY REPLACES THE ADVISORY ISSUED EARLIER TODAY WHICH HAS EXPIRED. THE NEW WIND ADVISORY COVERS THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES...CREEK AND WAGONER. STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN SLOWLY DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ058-063-068-069-270130- /O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/ OTTAWA-DELAWARE-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...MIAMI...JAY...TAHLEQUAH...STILWELL 725 PM CDT SUN APR 26 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OTTAWA...DELAWARE...CHEROKEE AND ADAIR. $$ OKZ065-066-070-071-270300- /O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/ OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH- INCLUDING THE CITIES OF...OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA 725 PM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OKFUSKEE...OKMULGEE...MUSKOGEE AND MCINTOSH. STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN SLOWLY DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KTSA 270258 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 958 PM CDT SUN APR 26 2009 ...WINDS WILL SLOWLY DIMINISH OVERNIGHT... .AREAWIDE WINDS WILL GRADUALLY DIMINISH OVERNIGHT...HOWEVER WINDS ASSOCIATED WITH THUNDERSTORMS MAY STILL GUST TO BETTER THAN 40 MILES AN HOUR. OKZ054>057-059>062-064>067-070-071-270400- /O.EXP.KTSA.WI.Y.0018.000000T0000Z-090427T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...EUFAULA 958 PM CDT SUN APR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE AND MCINTOSH. WIDESPREAD GUSTY WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA THIS EVENING. HOWEVER IT SHOULD BE NOTED THAT WINDS LOCALLY ASSOCIATED WITH THUNDERSTORMS MAY STILL GUST TO BETTER THAN 40 MILES AN HOUR OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:50 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 26, 6:50 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SUN APR 26 2009
...AVIATION...
.DISCUSSION...
REMAINED RATHER PESSIMISTIC CONCERNING SHOWERS/THUNDERSTORM CHANCES
OVERNIGHT GIVEN THE UNCERTAINTY/TIMING ISSUES. MAIN SEVERE
CONVECTION SHOULD REMAIN WEST OF TAF SITES THROUGH MUCH OF
TONIGHT. BETTER CHANCES WILL LIKELY OCCUR ALONG SOUTHWARD MOVING
FRONTAL BOUNDARY INTO MONDAY AFTERNOON. AREAS OF LIGHT
RAIN/ISOLATED THUNDER WILL STILL BE POSSIBLE BEFORE THIS...HOWEVER
CHANCES REMAIN TOO LOW TO WARRANT MORE THAN A PROB30 GROUP.
OTHERWISE...CEILINGS WILL BEGIN TO DECREASE AFTER MIDNIGHT WITH
MVFR CONDITIONS LATE TONIGHT INTO MONDAY MORNING ACROSS MOST
AREAS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ067-
OKZ068-OKZ069.
AR...NONE.
&&
AVIATION...12Hazardous weather outlook, Apr 26, 5:17 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 517 PM CDT SUN APR 26 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 PM CDT SUN APR 26 2009 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT WITH ADDITIONAL SEVERE STORMS AND HEAVY RAIN THREAT FOR EARLY THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTH AND WEST OF TULSA. ONSET...11 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...LATE EVENING. AREA AT GREATEST RISK...NORTH AND WEST OF TULSA. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA FROM ABOUT TULSA NORTH. ONSET...ONGOING...ENDING BY MID EVENING. DISCUSSION... EASTERN OKLAHOMA WILL BE ON THE EASTERN PERIPHERY OF SIGNIFICANT SEVERE THUNDERSTORMS MOVING FROM SOUTHWEST AND CENTRAL OKLAHOMA. THUNDERSTORMS COULD REACH OSAGE PAWNEE OR CREEK COUNTIES AS EARLY AS 9 PM...BUT MORE LIKELY LATE EVENING...SAY 11 PM OR EVEN AROUND MIDNIGHT. BY THE TIME THOSE THUNDERSTORMS REACH EASTERN OKLAHOMA...SEVERE PARAMETERS WILL BE DIMINISHING. THUS... THE HIGHEST PROBABILITY OF SEVERE STORMS WILL BE PRIMARILY WEST AND NORTH OF TULSA. THE THREAT OF ISOLATED TORNADOES NORTH AND WEST OF TULSA...ALTHOUGH SMALL...CAN NOT BE RULED OUR ENTIRELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGHER CHANCES OF SEVERE STORMS AND HEAVY RAINFALL SHOULD OCCUR BY LATE MONDAY AND MONDAY NIGHT AS A COLD FRONT SLOWLY SAGS ACROSS THE AREA. GIVEN THE COPIOUS LOW-LEVEL MOISTURE...SLOW MOVEMENT OF THE FRONT AND THE SOUTHWESTERLY LOW LEVEL JET...HEAVY RAINFALL IS A STRONG POSSIBILITY. AT THIS TIME...THE HEAVY RAINFALL AXIS IS EXPECTED TO STRETCH ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS...WHERE ONE TO THREE INCHES OF RAIN ARE POSSIBLE THROUGH EARLY TUESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...WHICH WOULD POSE A FLASH FLOOD THREAT. THE PRIME HEAVY RAINFALL AREA WILL SHIFT SOUTHEAST BY MID WEEK...ALTHOUGH IT MAY STILL IMPACT PARTS OF FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. GIVEN THE PROLONGED NATURE OF THIS RAINFALL EVENT...THE POTENTIAL OF MAIN STEM RIVER FLOODING WILL INCREASE BY MID TO LATE WEEK. THE NEXT COLD FRONT SHOULD MOVE THROUGH THE AREA ON FRIDAY...WITH ADDITIONAL THUNDERSTORMS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST...AND BE PREPARED FOR POSSIBLE ACTIVATION MONDAY THROUGH TUESDAY. PREPARATION FOR POSSIBLE FLOODING MAY ALSO BE NEEDED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:15 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Pittsburg | 60 min |
| Apr 26, 10:32 PM CDT | Special Weather Statement | TSA | Creek, Pawnee | 28 min |
| Apr 26, 10:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Apr 26, 11:37 PM CDT | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Wagoner, Washington | 53 min |
| Apr 27, 12:26 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Muskogee, Nowata, Okmulgee, Ottawa and 2 more | 64 min |
| Apr 27, 12:27 AM CDT | Special Weather Statement | TSA | Osage | 63 min |
| Apr 27, 1:25 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa | 65 min |
| Apr 27, 1:59 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes, Wagoner | 61 min |
| Apr 27, 2:56 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 13 hr |
| Apr 27, 11:05 AM CDT | River Flood Warning | TSA | Ottawa | 8 days |
| Apr 27, 12:17 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 43 min |
| Apr 27, 12:28 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Apr 27, 1:13 PM CDT | Wind Advisory | TSA | Adair, Haskell, Muskogee, Pittsburg | 3 hr |
| Apr 27, 1:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 88 min |
| Apr 27, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Apr 27, 2:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Apr 27, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 27, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 40 min |
| Apr 27, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Apr 27, 3:42 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Washington | 93 min |
| Apr 27, 4:20 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 27, 6:03 PM CDT | Special Weather Statement | TSA | Rogers | 27 min |
Nearby
Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.